Rita Ferreira

I am a Research Scientist in the Computer, Electrical and Mathematical Sciences & Engineering Division (CEMSE) of King Abdullah University of Science and Technology (KAUST). I am a member of Prof. Diogo Gomes's Group Non-linear PDEs & Viscosity Solutions Research Group @ KAUST.

Research

My research activities intersect applied and pure mathematics, and are driven by applications to physical and socio-economic sciences and engineering. My domain of specialization is based on variational and asymptotic techniques to study systems of PDEs and minimization problems arising in problems within mean-field games, material sciences, propagation of waves, and imaging.

Publications

Papers published in scientific international journals with peer reviewing

  1. R. Ferreira, D. gomes, and T. Tada
    Existence of weak solutions to first-order stationary mean-field games with Dirichlet conditions. To appear in Proc. Amer. Math. Soc., 2019.
    [Preprint]
    TBA

  2. R. Ferreira, P. Hästö, and A. Ribeiro
    Characterization of generalized Orlicz spaces. To appear in Communications in Contemporary Mathematics, 2018.
    [Preprint] [Article]
    TBA

  3. R. Ferreira and D. Gomes
    Existence of Weak Solutions to Stationary Mean-Field Games through Variational Inequalities. SIAM J. Math. Anal., 50(6), 5969--6006 (2018).
    [Preprint] [Article]
    TBA

  4. D. Evangelista, R. Ferreira, D. Gomes, L. Nurbekyan, V. Voskanyan
    First-order, stationary mean-field games with congestion. Nonlinear Anal. 173, 37--74 (2018).
    [Preprint] [Article]
    @article {EvFeGoNuVo18,
    AUTHOR = {Evangelista, David and Ferreira, Rita and Gomes, Diogo A. and Nurbekyan, Levon and Voskanyan, Vardan},
    TITLE = {First-order, stationary mean-field games with congestion},
    JOURNAL = {Nonlinear Anal.},
    FJOURNAL = {Nonlinear Analysis. Theory, Methods \& Applications. An International Multidisciplinary Journal},
    VOLUME = {173},
    YEAR = {2018},
    PAGES = {37--74},
    ISSN = {0362-546X},
    MRCLASS = {35M30 (35A01 35Q91 91A12)},
    MRNUMBER = {3802565},
    DOI = {10.1016/j.na.2018.03.011},
    URL = {https://doi.org/10.1016/j.na.2018.03.011}, }

  5. R. Ferreira, I. Fonseca, and M.L. Mascarenhas
    A chromaticity-brightness model for color images denoising in a Meyer's "u + v'' framework. Calc. Var. Partial Differential Equations 56, no. 5, Art. 140, 53 pp (2017).
    [Preprint] [Article]
    @article {FeFoMa17,
    AUTHOR = {Ferreira, Rita and Fonseca, Irene and Mascarenhas, M. Lu\'\i sa},
    TITLE = {A chromaticity-brightness model for color images denoising in a {M}eyer's ``u + v'' framework},
    JOURNAL = {Calc. Var. Partial Differential Equations},
    FJOURNAL = {Calculus of Variations and Partial Differential Equations},
    VOLUME = {56},
    YEAR = {2017},
    NUMBER = {5},
    PAGES = {Art. 140, 53},
    ISSN = {0944-2669},
    MRCLASS = {94A08 (26B30 49J45)},
    MRNUMBER = {3695373},
    DOI = {10.1007/s00526-017-1223-8},
    URL = {https://doi.org/10.1007/s00526-017-1223-8}, }

  6. N. Almulla, R. Ferreira, and D. Gomes
    Two numerical approaches to stationary mean-field games. Dyn. Games Appl. 7, no. 4, 657--682 (2017).
    [Preprint] [Article]
    @article {AlFeGo17,
    AUTHOR = {Almulla, Noha and Ferreira, Rita and Gomes, Diogo},
    TITLE = {Two numerical approaches to stationary mean-field games},
    JOURNAL = {Dyn. Games Appl.},
    FJOURNAL = {Dynamic Games and Applications},
    VOLUME = {7},
    YEAR = {2017},
    NUMBER = {4},
    PAGES = {657--682},
    ISSN = {2153-0785},
    MRCLASS = {91A13 (65N99)},
    MRNUMBER = {3698446},
    DOI = {10.1007/s13235-016-0203-5},
    URL = {https://doi.org/10.1007/s13235-016-0203-5}, }

  7. N. Almayouf, E. Bachini, A. Chapouto, R. Ferreira, D. Gomes, D. Jordão, D. E. Junior, A. Karagulyan, J. Monasterio, L. Nurbekyan, G. Pagliar, M. Piccirilli, S. Pratapsi, M. Prazeres, J. Reis, A. Rodrigues, O. Romero, M. Sargsyan, T. Seneci, C. Song, K. Terai, R. Tomisaki, H. Velasco-Perez, V. Voskanyan, and X. Yang
    Existence of positive solutions for an approximation of stationary mean-field games. Involve 10, no. 3, 473-493 (2017).
    [Preprint] [Article]
    @article {AlBaChFeGoetall17,
    AUTHOR = {Almayouf, Nojood and Bachini, Elena and Chapouto, Andreia and Ferreira, Rita and Gomes, Diogo and et al.},
    TITLE = {Existence of positive solutions for an approximation of stationary mean-field games},
    JOURNAL = {Involve},
    FJOURNAL = {Involve. A Journal of Mathematics},
    VOLUME = {10},
    YEAR = {2017},
    NUMBER = {3},
    PAGES = {473--493},
    ISSN = {1944-4176},
    MRCLASS = {49L25 (35B25 35G50 35Q91 91A13 91A15)},
    MRNUMBER = {3583877},
    MRREVIEWER = {Zhou Zhou},
    DOI = {10.2140/involve.2017.10.473},
    URL = {https://doi.org/10.2140/involve.2017.10.473}, }

  8. R. Ferreira, M.L. Mascarenhas, and A. Piatnitski
    Spectral analysis in thin tubes with axial heterogeneities. Port. Math. 72, no. 2, 247-266 (2015).
    [Preprint] [Article]
    @article {FeMaPi15,
    AUTHOR = {Ferreira, Rita and Mascarenhas, M. Lu\'{i}sa and Piatnitski, Andrey},
    TITLE = {Spectral analysis in thin tubes with axial heterogeneities},
    JOURNAL = {Port. Math.},
    FJOURNAL = {Portugaliae Mathematica. A Journal of the Portuguese Mathematical Society},
    VOLUME = {72},
    YEAR = {2015},
    NUMBER = {2-3},
    PAGES = {247--266},
    ISSN = {0032-5155},
    MRCLASS = {35P20 (35J25 47A75 49R05)},
    MRNUMBER = {3395451},
    MRREVIEWER = {Juan Casado-D\'{i}az},
    DOI = {10.4171/PM/1967},
    URL = {https://doi.org/10.4171/PM/1967}, }

  9. R. Ferreira, C. Kreisbeck, and A.M. Ribeiro
    Characterization of polynomials and higher-order Sobolev spaces in terms of functionals involving difference quotients. Nonlinear Anal. 112, 199-214 (2015).
    [Preprint] [Article]
    @article {FeKrRi15,
    AUTHOR = {Ferreira, Rita and Kreisbeck, Carolin and Ribeiro, Ana Margarida},
    TITLE = {Characterization of polynomials and higher-order {S}obolev spaces in terms of functionals involving difference quotients},
    JOURNAL = {Nonlinear Anal.},
    FJOURNAL = {Nonlinear Analysis. Theory, Methods \& Applications. An International Multidisciplinary Journal},
    VOLUME = {112},
    YEAR = {2015},
    PAGES = {199--214},
    ISSN = {0362-546X},
    MRCLASS = {46E35},
    MRNUMBER = {3274293},
    MRREVIEWER = {Sara Barile},
    DOI = {10.1016/j.na.2014.09.007},
    URL = {https://doi.org/10.1016/j.na.2014.09.007}, }

  10. R. Ferreira and D. Gomes
    On the convergence of finite state mean-field games through Γ-convergence. J. Math. Anal. Appl. 418, no. 1, 211-230 (2014).
    [Preprint] [Article]
    @article {FeGo14,
    AUTHOR = {Ferreira, Rita and Gomes, Diogo A.},
    TITLE = {On the convergence of finite state mean-field games through {$\Gamma$}-convergence},
    JOURNAL = {J. Math. Anal. Appl.},
    FJOURNAL = {Journal of Mathematical Analysis and Applications},
    VOLUME = {418},
    YEAR = {2014},
    NUMBER = {1},
    PAGES = {211--230},
    ISSN = {0022-247X},
    MRCLASS = {49J45 (91A13)},
    MRNUMBER = {3198874},
    MRREVIEWER = {Michael Helmers},
    DOI = {10.1016/j.jmaa.2014.02.044},
    URL = {https://doi.org/10.1016/j.jmaa.2014.02.044}, }

  11. R. Ferreira and I. Fonseca
    Reiterated Homogenization in BV via Multiscale Convergence. SIAM J. Math. Anal. 44 , no. 3, 2053-2098 (2012).
    [Preprint] [Article]
    @article {FeFo12a,
    AUTHOR = {Ferreira, Rita and Fonseca, Irene},
    TITLE = {Reiterated homogenization in {$BV$} via multiscale convergence},
    JOURNAL = {SIAM J. Math. Anal.},
    FJOURNAL = {SIAM Journal on Mathematical Analysis},
    VOLUME = {44},
    YEAR = {2012},
    NUMBER = {3},
    PAGES = {2053--2098},
    ISSN = {0036-1410},
    MRCLASS = {49J45 (35B27)},
    MRNUMBER = {2982742},
    MRREVIEWER = {Luca Lussardi},
    DOI = {10.1137/110826205},
    URL = {https://doi.org/10.1137/110826205}, }

  12. R. Ferreira and I. Fonseca
    Characterization of the Multiscale Limit Associated with Bounded Sequences in BV. J. Convex Anal. 19, no. 2, 403-452 (2012).
    [Preprint] [Article]
    @article {FeFo12b,
    AUTHOR = {Ferreira, Rita and Fonseca, Irene},
    TITLE = {Characterization of the multiscale limit associated with bounded sequences in {$BV$}},
    JOURNAL = {J. Convex Anal.},
    FJOURNAL = {Journal of Convex Analysis},
    VOLUME = {19},
    YEAR = {2012},
    NUMBER = {2},
    PAGES = {403--452},
    ISSN = {0944-6532},
    MRCLASS = {28A33 (26B30 28B05 35B27 74Q05)},
    MRNUMBER = {2987854}, }

  13. R. Ferreira, M.L. Mascarenhas, and A. Piatnitski
    Spectral Analysis in a Thin Domain with Periodically Oscillating Characteristics. ESAIM Control Optim. Calc. Var. 18, no. 2, 427--451 (2012).
    [Preprint] [Article]
    @article {FeMaPi12,
    AUTHOR = {Ferreira, Rita and Mascarenhas, M. Lu\'{i}sa and Piatnitski, Andrey},
    TITLE = {Spectral analysis in a thin domain with periodically oscillating characteristics},
    JOURNAL = {ESAIM Control Optim. Calc. Var.},
    FJOURNAL = {ESAIM. Control, Optimisation and Calculus of Variations},
    VOLUME = {18},
    YEAR = {2012},
    NUMBER = {2},
    PAGES = {427--451},
    ISSN = {1292-8119},
    MRCLASS = {35P20 (35B27 35J05 49R05)},
    MRNUMBER = {2954633},
    DOI = {10.1051/cocv/2011100},
    URL = {https://doi.org/10.1051/cocv/2011100}, }

  14. R. Ferreira and M.L. Mascarenhas
    Waves in a thin and periodically oscillating medium. C. R. Acad. Sci. Paris 346, no. 9-10, 579-584 (2008).
    [Preprint] [Article]
    @article {FeMa08,
    AUTHOR = {Ferreira, Rita and Mascarenhas, M. Lu\'{i}sa},
    TITLE = {Waves in a thin and periodically oscillating medium},
    JOURNAL = {C. R. Math. Acad. Sci. Paris},
    FJOURNAL = {Comptes Rendus Math\'{e}matique. Acad\'{e}mie des Sciences. Paris},
    VOLUME = {346},
    YEAR = {2008},
    NUMBER = {9-10},
    PAGES = {579--584},
    ISSN = {1631-073X},
    MRCLASS = {74Q10},
    MRNUMBER = {2412801},
    DOI = {10.1016/j.crma.2008.03.007},
    URL = {https://doi.org/10.1016/j.crma.2008.03.007}, }

    Papers submitted to scientific international journals with peer reviewing

  15. R. Ferreira and E. Zappale
    Bending-torsion moments in thin multi-structures in the context of nonlinear elasticity. Submitted, 2018.
    [Preprint]

  16. E. Davoli, R. Ferreira, and C. Kreisbeck
    Homogenization in BV of a model for layered composites in finite crystal plasticity. Submitted, 2019.
    [Preprint]

    Theses

  17. R. Ferreira
    Spectral and Homogenization Problems. Ph.D. Thesis Dissertation, Carnegie Mellon University and Universidade Nova de Lisboa, Pittsburgh and Lisbon, 2011.

  18. R. Ferreira
    Dimension Reduction in Nonlinear Elasticity via Gamma-Convergence. Master Thesis Dissertation, Faculdade de Ciências da Universidade de Lisboa (College of Science of the University of Lisbon), Lisbon, 2006.